MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED CEMENTED STANDARD FEMORAL COMPONENT RIGHT SIZE 9; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED CEMENTED STANDARD FEMORAL COMPONENT RIGHT SIZE 9; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign: event occurred in china.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during knee arthroplasty that upon opening the femoral implant, the sterile packaging was identified to be damaged.The prosthesis was sterilized and soaked in iodine povidone and used to complete the procedure.The patient has not experienced any complications to date and no adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under cmp-(b)(4).Visual evaluation of the provided photos found the sterile packaging exhibits damage that is visually consistent with thermal damage.Additionally, it has been reported the device was soaked in iodine povidone due to the immediate need to complete the procedure, and was then implanted in the patient.Review of the device history records identified no deviations or anomalies during manufacturing not related to the reported event.A definitive root cause of the damaged packaging cannot be determined.This complaint was confirmed by evaluation of the provided photos.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information is available regarding the incident.

Brand Name
PERSONA POSTERIOR STABILIZED CEMENTED STANDARD FEMORAL COMPONENT RIGHT SIZE 9
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20652463
Report Number3007963827-2024-00446
Device Sequence Number12432675
Product Code JWH
UDI-Device Identifier00889024229266
UDI-Public(01)00889024229266(17)320625(10)65391611
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500606602
Device Lot Number65391611
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown